Format

Send to

Choose Destination
Gastroenterol Hepatol Bed Bench. 2014 Summer;7(3):173-6.

Cannabinoid hyperemesis should be recognised as an effect of chronic cannabis abuse.

Author information

1
Gastroenterology Department, Russells Hall Hospital, Dudley, Birmingham City University UK.
2
Gastroenterology Department, Worcestershire Royall Hospital, Worcestershire UK.

Abstract

Here we describe the second reported case of cannabinoid hyperemesis in UK. A 42 years old patient presented on more than one occasion with vomiting, abdominal pain, fever and dehydration and treated as sepsis with antibiotics. Extensive investigations including upper GI endoscopy, colonoscopy, chest X-ray, abdominal ultrasound, abdominal CT scan, barium swallow and echocardiogram; all reported normal. Once the diagnosis of cannabinoid hyperemesis was established, he was advised to abstain from cannabis use resulting in complete resolution of his symptoms.

KEYWORDS:

Cannabinoid hyperemesi; Endocannabinoids; Thermoregulatory

PMID:
25120899
PMCID:
PMC4129569

Supplemental Content

Full text links

Icon for PubMed Central
Loading ...
Support Center